|Dr. Dhananjay L. Patil
Jun 8, 2005
Dear Doctor, Myself Medical Officer at ART Centre,Mumbai,India.We have very frequently observed asymptomatic parotid enlargements in HIV\AIDS patients.Also seen similar swelling being developing in patients after some gap of about year or so of initiating ART. Is this the side effect of one of ARVs.If it is DILS it should subside with treatment.If it is lymphoepethelial cyst formation Why it should occur after starting ART. Thanking you in anticipation
Response from Dr. Henry
I have seen such swelling both before and after starting potent ART. If it occurs afterwards then some form of immune reconstitution may be a contributing factor to the lymphoepithelial cyst formation. Co TB, staph or other infectious parotiditis, sicca syndrome and other conditions need to be considered as well. KH
How to help someone deal with HIV and the side effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.